Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Medication Zerit

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Zerit

... Common Name: stavudine or d4T Brand Name: Zerit Class: nucleoside analogs (also called nucleoside reverse transcriptase inhibitors, NRTIs or nukes) Standard dose: One 40 mg capsule twice a day for people weighing 132 pounds or more, or one 30 mg capsule twice a day
Ask the Experts

Can nutrition and exercise help improve HIV-related neuropathy?

Some background about me: I was diagnosed with HIV/AIDS in April of this year, a late-stage diagnosis with CD4 <50. My count is still <50 but I have recently started Atripla. In the past 2 months I have also been treated for PCP and subsequently...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...Peripheral Neuropathy (PN) can be caused by HIV or by medications like Zerit (D4T). You are not taking Zerit. PN can be confused with other issues, so it is good to see a neurologist to get it diagnosed.PN Read more »

Facial wasting from Zerit

I have been HIV postive since 1998. I have been on Viracept, zerit, viread. I have experince sever facial wasting and is causing me to be depressed and almost going to hiding. would a change of med be helpfull and is facial wasting reversable?
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...Hello and thanks for posting. Zerit is the agent most closely linked to facial wasting so changing from this medication to an alternative would be recommended. This Read more »

Body Changes

Hi Docs, I hope this question doesn't come off as sounding vain, but I'm just wondering if you guys think body shape changes are inevitable in HIV patients. Do any of your long-term survivors (10 years +) not suffer from lipoatrophy and...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...is the hallmark of HIV associated shape change. This almost always develops with exposure to certain HIV medications such as Zerit (d4T) and to a lesser extent AZT. It is hard to say what proportion of those taking Zerit get fat wasting but it... Read more »

lipoatrophy on Zerit

18 months ago I weighed 210 pounds. Every month I would see my PCA and would get a tetoterone injection at the same time I would be weighed each month. I went from 210 pounds to 150 pounds till my HIV doctor brought up that it was due to Zerit over...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...Hello, and thanks for posting. You have probably already done this, but the first step would be to get off the Zerit. The second step would be to consider finding a new HIV doctor and primary doctor since they appeared to be asleep at the switch. Read more »
Articles
The Well Project

Drug Interactions and HIV/AIDS

...cause similar side effects, combining themmay increase the amount or seriousness of those side effects. For example,combining Zerit (stavudine, d4T) with Videx (didanosine, ddI) may increase the risk of a serious condition calledlactic acidosis... Read more »
AIDSinfo

An Overview of Zerit (Stavudine, d4T)

...reverse transcriptase from completing its job. This prevents the HIV DNA strand from being formed and halts the HIV life cycle. HIV/AIDS-Related Uses Stavudine was approved by the U.S. Food and Drug Administration (FDA) on June 24, 1994, for... Read more »
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

...nucleosidereverse transcriptase inhibitor (NRTI) class are the main cause of fat loss.These drugs are Retrovir (zidovudine, AZT) and Zerit (stavudine, d4T) Fat gain : It is less clear what causes fat gain. Taking proteaseinhibitors... Read more »
AIDS InfoNet

Stavudine (Zerit)

...Stavudine Taken? What Are the Side Effects? How Does Stavudine React With Other Drugs? What Is Stavudine? Stavudine (Zerit) is a drug used as part of antiretroviral therapy (ART). It is manufactured by Bristol-Myers Squibb. The original... Read more »
Connect With Others

Change from Zerit to Atripla ???

Posted by AlexHappy
...and VL undedect. (43y, 230 lbs/ 6.3/ 32w/ man/ cholesterol 230 /sportiv/ top/ healthy looking / with BF since 8y) I am on Zerit/ Viread & Sustiva since about 6 years ( was before on another regimen) I am healthy happy almost no side... Read more »

HIV is not for sissies

Posted by ScotCharles, 3 Replies
...screening so they could begin treatment early. I wrote in a letter to the editor that while the new meds allow people with HIV/AIDS to live longer, that life is by no means healthy and that avoiding HIV infection was the best course. That... Read more »

vircoTYPE HIV-1

Posted by MRoss, 1 Reply
...specific test.. Specifically looking for accuracy with < 100 copies, and changing medications. Was previously on Viramune, Zerit, Epivir.. Med change last yr.. after Geno / Pheno testing done. Hyper senseative to Kelatra.. dr. changed cocktail... Read more »

ban the drug zerit...

Posted by Anonymous, 5 Replies
...I was prescribed the drug Zerit by Bristol Myers Squibb by my physcian back in June 1998 after being on the drug for 2 months I have developed Read more »